Virginia, 2015Heavy Rain in Virginia, November 9 to 10, 2015
November 9 to 10, 2015 · NWS AKQ · 22 events in 22 counties and zones
5 inches across much of central and south central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moving up along the East Coast produced rainfall amounts between 1.5 inches and 3.5 inches across much of central and south central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Nov 9, 10:08 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Nov 9, 10:08 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1008 AM EST MON NOV 9 2015
.SYNOPSIS...
LOW PRESSURE TRACKS NORTHEAST ALONG THE SOUTHEAST COAST THROUGH
THIS AFTERNOON...AND WILL SLOWLY PUSH OFF THE DELMARVA COAST
TUESDAY AND TUESDAY NIGHT. HIGH PRESSURE BUILDS OVER THE REGION
FROM THE WEST FOR WEDNESDAY AND THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST SURFACE ANALYSIS FEATURES ~1032 MB SFC HIGH PRESSURE
CENTERED OVER ERN PA...RIDGING SW INTO NORTHERN/CENTRAL VA.
MEANWHILE...LOW PRESSURE OVER THE GULF OF MEXICO EXTENDS NNE AS A
COASTAL TROUGH FROM NE FL TO ERN NC. RADAR DEPICTS AREAS OF LIGHT
RAIN OVERSPREADING SOUTH CENTRAL VA...WITH ACCUMULATION OF ONLY A
FEW HUNDREDTHS OF AN INCH OVER THE SRN VA PIEDMONT THROUGH 10 AM.
FARTHER N...CLOUDS HAVE OVERSPREAD THE REGION...BUT THE INFLUENCE
OF THE HIGH IS KEEPING NRN PORTIONS DRY. 10 AM TEMPERATURES RANGE
FROM DAMP/CHILLY MID 40S OVER THE PIEDMONT...TO THE LOW 60S OVER
FAR SE VA/COASTAL NE NC.
FOR THE REST OF TODAY...WILL AGAIN FAVOR THE GFS/ECMWF OVER THE
NAM SOLUTION AS THE NAM CONTINUES TO SHOW AN INLAND TRACK WITH
REGARD TO THE SFC LOW (AND THEREFORE HAS AXIS OF HIGHEST QPF INTO
AREAS OF THE CWA ALONG AND WEST OF I-95 TODAY AND ACRS INTERIOR SE
VA TONIGHT). WHILE SIGNIFICANT AMOUNTS OF RAIN ARE EXPECTED WELL
INLAND LATER TODAY AND TONIGHT AS RRQ FORCING ASSOCIATED WITH THE
UPPER JET WILL BE IN PLACE ...DO NOT ANTICIPATE THE EXCESSIVE
RAINFALL AMOUNTS OF 2.00 TO 5.00" DEPICTED BY THE NAM. THE THERMAL
PROFILE AND OVERALL PATTERN FAVOR THE COASTAL TROUGH SOLUTION
PERHAPS DRIFTING A BIT INLAND OF THE GFS/ECMWF...WITH HIGHEST
RAINFALL AMOUNTS GENLY OCCURRING FROM ALONG AND SE OF A LINE FROM
KEMV TO KMFV INCLUDING ALL OF SE VA AND NE NC ZONES. TIMING OF THE
HEAVIEST RAIN LOOKS TO BE FROM LATE THIS AFTN THROUGH THE EARLY AM
HRS TUE...AS PWAT VALES ACRS THE SE ZONES SURGE TO ~2.00" (ABOUT 3
STD DEV ABOVE NORMAL).
THE STRENGTH OF THE SFC HIGH SHOULD ACT TO KEEP AREAS ACRS THE
NE MAINLY DRY THROUGH MUCH OF THE AFTN AS DRIER AIR ASSOCIATED
WITH THE RETREATING SURFACE HIGH WILL LINGER. DEWPOINTS CURRENTLY
BE IN THE LOWER 40S...ESPECIALLY ACROSS THE PIEDMONT WILL RESULT
IN SIGNIFICANT COLUMN COOLING IF HEAVIER RAIN WORKS IT'S WAY INTO
THE REGION LATER THIS MORNING. THIS WILL RESULT IN A RAW/CHILLY
DAY W OF I-95...WITH HIGHS STRUGGLING THROUGH THE 40S FOR MUCH OF
THE DAY...WITH HIGHS LIKELY OCCURRING THIS EVENING...AND RANGING
FROM AROUND 50 F FAR W/NW TO THE MID-UPPER 60S OVER NE NC.
PERIODS OF MODERATE TO HEAVY RAIN WILL PREVAIL THROUGH THIS
EVENING...MAINLY OVER SRN/SE VA AND NE NC...BEFORE TAPERING OFF
SW-NE LATER MONDAY NIGHT. QPF RANGES FROM 0.50" TO 1.00" NW 1/2 OF
CWA...TO 1.5O-2.00" ACROSS SRN/SE VA/NE NC. LOWS LIKELY OCCUR
THIS EVENING (AROUND 50 F NW...TO LOW 60S SE) WITH GRADUALLY
RISING TEMPERATURES OVERNIGHT.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
THE LOW LIFTS OFF THE DELMARVA AND INTENSIFIES TUESDAY. THE BULK
OF THE QPF WILL BE DONE BY 12Z TUESDAY...THOUGH LIKELY POPS
CONTINUE FOR THE NE HALF OF THE AREA DURING THE MORNING...WITH CHC
POPS FARTHER W. THE DAY SHOULD AVERAGE MOSTLY CLOUDY TO
OVERCAST...ALTHOUGH SOME PARTIAL CLEARING IS POSSIBLE OVER THE
PIEDMONT AND IN THE FAR SOUTH DURING THE AFTERNOON. STRONG UPPER
LEVEL SHORTWAVE TRACKS ACRS MAINLY NORTHERN PORTIONS OF THE AREA
FROM 18Z/TUE TO 00Z/WED...AND THIS MAY ACT TO GENERATE SOME
ADDITIONAL SHOWERS IN THE AFTN/EARLY EVENING (PRIMARILY NORTHERN
1/2 OF CWA). HIGHS RANGE FROM THE 60-65 F NW 1/2 OF THE CWA...TO
THE LOW 70S FAR SE.
SHORTWAVE RIDGING AND SURFACE HIGH PRESSURE GRADUALLY BUILDS INTO THE
REGION TUESDAY NIGHT AND WEDNESDAY. EXPECT PARTLY CLOUDY TO MOSTLY
CLEAR/SUNNY CONDITIONS. LOWS TUESDAY NIGHT FALL INTO THE MID 40S
W...TO LOW 50S E...FOLLOWED BY HIGHS WEDNESDAY IN THE MID/UPPER 60S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A PROGRESSIVE AND DRIER PATTERN IS SET UP FOR THE LAST HALF OF THE
WEEK. HIGH PRESSURE OVER THE MID ATLANTIC STATES WEDNESDAY MOVES TO
THE EAST AS STRONG LOW PRESSURE MOVES OUT OF KANSAS AND INTO THE
GREAT LAKES THURSDAY. AS THIS LOW CONTINUES NORTHEAST INTO
CANADA...IT WILL SEND A QUICK MOVING COLD FRONT ACROSS THE MID
ATLANTIC STATES THURSDAY NIGHT. HIGH PRESSURE BUILDS IN FROM THE
W/SW FRIDAY THROUGH SUNDAY.
THE ONLY PCPN IS EXPECTED THURSDAY AHEAD OF THE COLD FRONT WITH 30
TO 40 PERCENT POPS FOR SHOWERS OVER ALL BUT THE FAR SE. STRONGEST
LIFT GOES ACROSS THE NORTH SIDE. KEPT TSTMS OUT OF THE FORECAST DUE
TO THE LACK OF SUFFICIENT MOISTURE.
HIGH TEMPERATURES RANGE FROM THE MID 60S NORTHWEST TO LWR 70S OVER
INLAND NORTH CAROLINA THURSDAY. READINGS COOL FOR THE REST OF THE
PERIOD WITH SATURDAY THE COOLEST DAY. DUE TO 85H TEMPERATURES IN THE
MINUS 2 TO MINUS 5C RANGE SATURDAY...HIGH TEMPERATURES RANGE THROUGH
THE 50S. READINGS WARM SLIGHTLY SUNDAY WITH HIGHS MOSTLY UPR 50S.
LOWS IN THE 40S TO LWR 50S THURSDAY AND FRIDAY MORNINGS LOWER TO
THE MID 30S TO LWR 40S SATURDAY AND SUNDAY MORNINGS.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
LIGHT RAIN/DRIZZLE AND LOW CIGS WILL SPREAD INTO THE REGION THIS
MORNING AS LOW PRESSURE DEVELOPS ALONG THE SOUTHEAST COAST. VFR
CONDITIONS EARLY THIS MORNING WILL DETERIORATE THRU THE MORNING
HOURS...WITH WIDESPREAD MVFR EXPECTED BY 15-18Z. THEREAFTER...IFR
CONDITIONS EXPECTED AS MODERATE TO LOCALLY HEAVY RAIN LIFTS INTO THE
REGION BY 18Z. A PROLONGED PERIOD OF IFR IS EXPECTED THRU THE
REMAINING TAF PERIOD AS STEADY RAIN CONTINUES. WINDS REMAIN ONSHORE
(NE TO E) AOB 10 KT...WITH A FEW GUSTS OF 25 KT ALONG THE IMMEDIATE
COAST.
OUTLOOK...LOW PRESSURE DEVELOPS OFF THE MID-ATLANTIC COAST TONIGHT
INTO TUESDAY...LIFTING AWAY FROM THE COAST TUESDAY NIGHT. PRECIP
LINGERS OVER THE NE LOCAL AREA (KSBY) THRU THE DAY TUESDAY. HIGH
PRESSURE AND FAIR WEATHER RETURN WEDNESDAY. THE NEXT COLD FRONT
IMPACTS THE REGION THURSDAY.
&&
.MARINE...
HIGH PRESSURE HAS SETTLED OVER THE WATER THIS MORNING...WITH A
COASTAL TROUGH ALONG THE SE COAST. THE RESULT IS A NE WIND OF 10 TO
15 KT. SEAS REMAIN ELEVATED IN THE 3 TO 5 FT RANGE SOUTH OF CAPE
CHARLES LIGHT. SCA HEADLINES HAVE BEEN RE-ISSUED FOR THOSE ZONES.
HIGH PRESSURE SLIDES OFFSHORE TODAY AS A WAVE OF LOW PRESSURE
DEVELOPS ALONG THE COASTAL TROUGH. EXPECT AN UPTICK IN WINDS THIS
AFTERNOON AS FLOW BECOMES ELY. SPEEDS EXPECTED AROUND 15 KT.
GRADIENT WINDS RAMP UP...BUT WAA WILL LIMIT THE HIGHER VELOCITY
WINDS FROM REACHING THE WATER. HAVE CAPPED WINDS IN THE
BAY/RIVERS/SOUND AT 15 KT. HOWEVER...ONSHORE FLOW WILL PUSH 4 FT
SEAS/WAVES INTO THE MOUTH OF THE BAY MID MORNING. THE HIGH PUSHES
FARTHER OFFSHORE LATE TODAY AND THIS EVENING AS THE WAVE DEEPENS.
THE STRENGTHENING GRADIENT WILL PUSH WINDS INTO SCA CONDITIONS IN
THE BAY. SPEEDS WILL BE MARGINAL OVER THE COASTAL WATERS...BUT
ONSHORE FLOW WILL PUSH SEAS TO 4 TO 6 FT LATE TODAY AND THIS
EVENING. HAVE KEPT RIVERS OUT OF SCA HEADLINES ATTM DUE TO MARGINAL
CONDITIONS. LOW PRESSURE DEVELOPS...LIFTING OFF THE MID-ATLANTIC
COAST TONIGHT INTO TUESDAY. SCA CONDITIONS CONTINUE THRU THE
OVERNIGHT PERIOD. GRADIENT RELAXES OVER THE SRN WATERS...ALLOWING
SCA CONDITIONS TO CEASE IN THE SOUND LATE TONIGHT. SEAS REMAIN 4 TO 7
FT (HIGHEST NRN WATERS LATE). GRADIENT RELAXES TUES AS FLOW BECOMES
OFFSHORE (NW) INTO TUES NIGHT AS THE LOW LIFTS OUT TO SEA. SCA
CONDITIONS WILL SUBSIDE IN THE BAY TUES MORNING...BUT SEAS REMAIN
ELEVATED THRU THE DAY. A NW SURGE IS EXPECTED TUES NIGHT AS HIGH
PRESSURE BUILDS IN FROM THE WEST AS THE LOW LIFTS JUST OFF THE NE
COAST. SCA CONDITIONS ARE EXPECTED...BUT HAVE NOT EXTENDED HEADLINES
INTO 4TH PERIOD. HIGH PRESSURE SETTLES OVER THE WATERS WEDS...WITH
SUB-SCA CONDITIONS EXPECTED WEDS-LATE WEDS. HOWEVER...SUB-SCA
CONDITIONS MAY BE SHORT LIVED AS THE NEXT COLD FRONT TAKES AIM AT
THE WATERS LATE THURS INTO THURS NIGHT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR ANZ634.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST
TUESDAY FOR ANZ630>632.
SMALL CRAFT ADVISORY UNTIL 1 AM EST TUESDAY FOR ANZ633.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 6 PM EST
TUESDAY FOR ANZ650-652-654.
SMALL CRAFT ADVISORY UNTIL 6 PM EST TUESDAY FOR ANZ656-658.
&&
SYNOPSIS...LKB
NEAR TERM...AJZ/LKB
SHORT TERM...AJZ/LKB
LONG TERM...LSA
AVIATION...SAM
MARINE...SAMHazardous weather outlook, Nov 9, 4:16 AM EST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
416 AM EST MON NOV 9 2015
MDZ021>025-VAZ048-060>062-064>069-075>083-085-509>522-100915-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-MIDDLESEX-WESTERN LOUISA-EASTERN LOUISA-
WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-
416 AM EST MON NOV 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012>017-030>032-102-VAZ084-086>090-092-093-095>100-523>525-100915-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-GLOUCESTER-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
416 AM EST MON NOV 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
LOW PRESSURE TRACKING ALONG THE CAROLINA COAST WILL BRING LOCALLY
HEAVY RAIN AND THE POTENTIAL FOR MINOR FLOODING THIS AFTERNOON
THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
BROWN
Heavy Rain, Amelia
- When
- November 9, 12:00 PM EST to November 10, 12:00 PM EST
- Where
- Amelia County, 2 mi NE of Ammon to 2 mi NE of Amelia
- Reported by
- CoCoRaHS
- Coordinates
- 37.221, -77.744
Rainfall amounts generally ranged between 1.5 inches and 3.5 inches across the county. Rice (7 NE) reported 3.81 inches of rain. Ammon (2 NE) reported 1.58 inches of rain.
Heavy Rain, Brunswick
- When
- November 9, 12:00 PM EST to November 10, 12:00 PM EST
- Where
- Brunswick County, Lawrenceville to Alberta
- Reported by
- COOP Observer
- Coordinates
- 36.750, -77.830
Rainfall amounts generally ranged between 1.5 inches and 3.0 inches across the county.
Heavy Rain, Caroline
- When
- November 9, 12:00 PM EST to November 10, 12:00 PM EST
- Where
- Caroline County, 3 mi N of Sparta to Ruther Glen
- Reported by
- RAWS
- Coordinates
- 38.043, -77.230
Rainfall amounts generally ranged between 1.0 inch and 3.0 inches across the county. Sparta (3 N) reported 1.74 inches of rain. Fort A.P. Hill (1 SSW) reported 1.34 inches of rain.
Heavy Rain, Chesterfield
- When
- November 9, 12:00 PM EST to November 10, 12:00 PM EST
- Where
- Chesterfield County, 3 mi NNW of Midlothian to 2 mi WNW of Beach
- Reported by
- COOP Observer
- Coordinates
- 37.540, -77.671
Rainfall amounts generally ranged between 1.5 inches and 3.0 inches across the county. Midlothian (3 NNW) reported 2.91 inches of rain. Chesterfield (3 SSW) reported 2.02 inches of rain.
Heavy Rain, Colonial Heights (C)
- When
- November 9, 12:00 PM EST to November 10, 12:00 PM EST
- Where
- Colonial Heights (C) County, Colonial Hgts
- Reported by
- Trained Spotter
- Coordinates
- 37.250, -77.420
Rainfall amounts generally ranged between 1.0 inch and 2.5 inches across the county.
Heavy Rain, Cumberland
- When
- November 9, 12:00 PM EST to November 10, 12:00 PM EST
- Where
- Cumberland County, Cumberland to Cartersville
- Reported by
- Official NWS Observations
- Coordinates
- 37.480, -78.250
Rainfall amounts generally ranged between 1.5 inch and 4.0 inches across the county. Farmville (2 N) reported 3.93 inches of rain. Cumberland Courthouse reported 3.11 inches of rain.
Heavy Rain, Dinwiddie
- When
- November 9, 12:00 PM EST to November 10, 12:00 PM EST
- Where
- Dinwiddie County, Sutherland to Dewitt
- Reported by
- COOP Observer
- Coordinates
- 37.200, -77.570
Rainfall amounts generally ranged between 1.0 inch and 2.5 inches across the county.
Heavy Rain, Emporia
- When
- November 9, 12:00 PM EST to November 10, 12:00 PM EST
- Where
- Emporia County, Emporia to Emporia Arpt
- Reported by
- COOP Observer
- Coordinates
- 36.680, -77.530
Rainfall amounts generally ranged between 1.0 inch and 2.5 inches across the county.
Heavy Rain, Fluvanna
- When
- November 9, 12:00 PM EST to November 10, 12:00 PM EST
- Where
- Fluvanna County, 2 mi SE of Antioch to Palmyra
- Reported by
- COOP Observer
- Coordinates
- 37.809, -78.404
Rainfall amounts generally ranged between 1.0 inch and 2.5 inches across the county. Antioch (2 SE) reported 1.31 inches of rain.
Heavy Rain, Goochland
- When
- November 9, 12:00 PM EST to November 10, 12:00 PM EST
- Where
- Goochland County, Hadensville to Crozier
- Reported by
- CoCoRaHS
- Coordinates
- 37.830, -78.000
Rainfall amounts generally ranged between 1.5 inches and 3.0 inches across the county. Richmond (10 WNW) reported 3.26 inches of rain. Tabscott reported 1.21 inches of rain.
Heavy Rain, Greensville
- When
- November 9, 12:00 PM EST to November 10, 12:00 PM EST
- Where
- Greensville County, Purdy to Skippers
- Reported by
- COOP Observer
- Coordinates
- 36.820, -77.580
Rainfall amounts generally ranged between 1.5 inches and 2.5 inches across the county. Cowie Corner (1 N) reported 1.72 inches of rain.
Heavy Rain, Hanover
- When
- November 9, 12:00 PM EST to November 10, 12:00 PM EST
- Where
- Hanover County, 1 mi SW of Ashland to 2 mi SE of Mechanicsville
- Reported by
- COOP Observer
- Coordinates
- 37.740, -77.493
Rainfall amounts generally ranged between 1.5 inches and 3.0 inches across the county. Ashland (1 SW) reported 2.88 inches of rain. Hanover Airport (OFP) reported 2.86 inches of rain. Mechanicsville (2 SE) reported 1.24 inches of rain.
Heavy Rain, Henrico
- When
- November 9, 12:00 PM EST to November 10, 12:00 PM EST
- Where
- Henrico County, Short Pump to Varina
- Reported by
- COOP Observer
- Coordinates
- 37.650, -77.620
Rainfall amounts generally ranged between 1.5 inches and 3.5 inches across the county. Glen Allen (5 W) reported 3.23 inches of rain. Short Pump (2 WSW) reported 3.04 inches of rain. Varina reported 1.84 inches of rain.
Heavy Rain, Hopewell (C)
- When
- November 9, 12:00 PM EST to November 10, 12:00 PM EST
- Where
- Hopewell (C) County, Hopewell to Hopewell Arpt
- Reported by
- COOP Observer
- Coordinates
- 37.300, -77.300
Rainfall amounts generally ranged between 1.5 inches and 2.5 inches across the county. Hopewell reported 2.28 inches of rain.
Heavy Rain, Louisa
- When
- November 9, 12:00 PM EST to November 10, 12:00 PM EST
- Where
- Louisa County, 3 mi NW of Zion to Louisa
- Reported by
- COOP Observer
- Coordinates
- 38.011, -78.289
Rainfall amounts generally ranged between 1.0 inch and 2.5 inches across the county. Zion Crossroads (3 NW) reported 1.02 inches of rain.
Heavy Rain, Lunenburg
- When
- November 9, 12:00 PM EST to November 10, 12:00 PM EST
- Where
- Lunenburg County, 3 mi WSW of Kenbridge to Victoria
- Reported by
- COOP Observer
- Coordinates
- 36.953, -78.200
Rainfall amounts generally ranged between 1.0 inch and 2.5 inches across the county. Kenbridge (3 WSW) reported 1.08 inches of rain.
Heavy Rain, Mecklenburg
- When
- November 9, 12:00 PM EST to November 10, 12:00 PM EST
- Where
- Mecklenburg County, South Hill to Clarksville
- Reported by
- COOP Observer
- Coordinates
- 36.730, -78.130
Rainfall amounts generally ranged between 1.0 inch and 2.5 inches across the county. John H. Kerr Dam reported 1.22 inches of rain.
Heavy Rain, Nottoway
- When
- November 9, 12:00 PM EST to November 10, 12:00 PM EST
- Where
- Nottoway County, Crewe to Blackstone
- Reported by
- COOP Observer
- Coordinates
- 37.170, -78.120
Rainfall amounts generally ranged between 1.5 inches and 2.5 inches across the county. Crewe reported 1.94 inches of rain.
Heavy Rain, Petersburg (C)
- When
- November 9, 12:00 PM EST to November 10, 12:00 PM EST
- Where
- Petersburg (C) County, Petersburg to Petersburg Arpt
- Reported by
- COOP Observer
- Coordinates
- 37.220, -77.420
Rainfall amounts generally ranged between 1.5 inches and 2.5 inches across the county.
Heavy Rain, Powhatan
- When
- November 9, 12:00 PM EST to November 10, 12:00 PM EST
- Where
- Powhatan County, Powhatan to Flat Rock
- Reported by
- COOP Observer
- Coordinates
- 37.530, -77.930
Rainfall amounts generally ranged between 1.5 inches and 3.0 inches across the county.
Heavy Rain, Prince Edward
- When
- November 9, 12:00 PM EST to November 10, 12:00 PM EST
- Where
- Prince Edward County, 1 mi SW of Elam to 1 mi SW of Farmville
- Reported by
- COOP Observer
- Coordinates
- 37.270, -78.633
Rainfall amounts generally ranged between 1.5 inches and 5.0 inches across the county, with the heaviest occurring west of Route 15. Elam (1 SW) reported 2.40 inches of rain. Minor flooding occurred on a few roads.
Heavy Rain, Richmond (C)
- When
- November 9, 12:00 PM EST to November 10, 12:00 PM EST
- Where
- Richmond (C) County, 2 mi NNW of Richmond
- Reported by
- COOP Observer
- Coordinates
- 37.577, -77.464
Rainfall amounts generally ranged between 1.5 inches and 2.5 inches across the county. Downtown Richmond (2 NNW) reported 1.70 inches of rain.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Georgia, November 9, 20151 death · $30,000 · 1 event
- Heavy Snow in Nevada, November 9 to 10, 2015$50,000 · 1 event
- Heavy Rain in Virginia, November 9 to 10, 201530 events
- Dense Fog in Kentucky, November 9 to 10, 201522 events
- Heavy Rain in North Carolina, November 9 to 10, 20159 events
- Dense Fog in Indiana, November 9 to 10, 20156 events
- Heavy Rain in Maryland, November 9 to 10, 20154 events
- High Wind in Utah, November 9 to 11, 201570 kt wind · 2 events
- Coastal Flood in South Carolina, November 9, 20151 event
- Flash Flood in North Carolina, November 9, 20151 event
- Flood in South Carolina, November 9, 2015$1,000 · 1 event
- Heavy Snow in Nevada, November 9 to 10, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 609549, 609552, 609554, 609557, 609558, 609561, 609563, 609565, 609566, 609567, 609568, 609569, 609571, 609572, 609574, 609575, 609576, 609577, 609578, 609580, 609581, 609583.